Alert archive / New York / Wind Advisories in 2008
Wind Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Sep 14, 2008, 10:19 PM EDT for 11 counties in New York. It took effect at Sep 14, 2008, 11:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 10:19 PM EDT (02:19 UTC)
- In effect from
- Sep 14, 2008, 11:00 PM EDT
- Expired
- Sep 15, 2008, 6:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Chemung County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 67 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 579 m²/s²
- 0-3 km storm-relative helicity
- 846 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 150219 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1019 PM EDT SUN SEP 14 2008 NYZ009-015>018-022>025-036-037-044-151000- /O.NEW.KBGM.WI.Y.0005.080915T0300Z-080915T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 1019 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE REMNANTS OF HURRICANE IKE WERE LOCATED OVER THE EASTERN GREAT LAKES THIS EVENING, AND WILL CONTINUE TO MOVE NORTHEAST ACROSS THE SAINT LAWRENCE VALLEY TONIGHT. THE TRACK OF THIS LOW PRESSURE SYSTEM IS FAVORABLE FOR STRONG WINDS ACROSS THE FINGER LAKES REGION AND TUG HILL PLATEAU. WINDS WILL INCREASE TOWARD MIDNIGHT...WITH SUSTAINED WINDS OF 20 TO 30 MPH, AND GUSTS AROUND 45 MPH FOR A FEW HOURS TONIGHT. THE WINDS WILL DIMINISH TOWARD MORNING AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE QUICKLY AWAY FROM THE REGION. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$
2 follow-up statements
000 WWUS71 KBGM 150711 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 311 AM EDT MON SEP 15 2008 NYZ009-015>018-022>025-036-037-044-151000- /O.CON.KBGM.WI.Y.0005.000000T0000Z-080915T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 311 AM EDT MON SEP 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. THE REMNANTS OF HURRICANE IKE CONTINUE TO MOVE TO THE NORTHEAST ACROSS SOUTHERN QUEBEC THIS MORNING. STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 6 AM ACROSS THE FINGER LAKES...MOHAWK VALLEY AND PORTIONS OF THE SUSQUEHANNA REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED FOR THE NEXT SEVERAL HOURS. THESE WINDS WILL CAUSE SPORADIC TREE DAMAGE AS WELL AS DOWNING POWER LINES. WHILE WIDESPREAD DAMAGE IS NOT ANTICIPATED...MINOR DAMAGE WILL OCCUR THROUGH EARLY MORNING. THE WINDS WILL VERY SLOWLY DIMINISH BY 6 AM. HOWEVER...GUSTY WINDS TO NEAR 35 MPH WILL CONTINUE OUT OF THE NORTHWEST THROUGHOUT THE DAY IN THE WAKE OF A PASSING COLD FRONT. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$ PB
000 WWUS71 KBGM 150957 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 557 AM EDT MON SEP 15 2008 NYZ009-015>018-022>025-036-037-044-151100- /O.EXP.KBGM.WI.Y.0005.000000T0000Z-080915T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 557 AM EDT MON SEP 15 2008 ...WIND ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... STRONG WINDS IN ASSOCIATION WITH THE REMNANTS OF IKE HAVE SHIFTED EAST OF THE REGION THIS MORNING. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGHOUT THE DAY...WITH OCCASIONAL GUSTS TO 35 MPH INTO THE AFTERNOON. HOWEVER...THESE WINDS WILL NOT REACH THE MAGNITUDE OF WHAT OCCURRED EARLIER THIS MORNING. $$ PB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Sep 14, 7:53 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 14, 7:53 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 753 PM EDT SUN SEP 14 2008 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS FAR WESTERN AND NORTHERN NEW YORK TONIGHT...WITH A COLD FRONT SWEEPING ACROSS CENTRAL NEW YORK AND NORTHERN PENNSYLVANIA. GUSTY WINDS WILL BE AHEAD OF AND WITH THE FRONT. HIGH PRESSURE WITH COOLER AND DRY CONDITIONS WILL BUILD INTO THE REGION THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF HURRICANE IKE WILL PASS TO THE WEST OF NY TONIGHT. CNY WILL GET INTO PART OF THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THE LOW...BUT THE BEST ISALLOBARIC COUPLET WILL MOVE ACROSS THE FAR WRN NY AND SRN ONTARIO. EXPECT IT WILL BECOME BREEZY TONIGHT WITH WIND GUSTS INTO THE 30S. STRONGEST WINDS WILL LIKELY OCCUR FOR JUST A COUPLE HOURS AROUND FRONTAL PASSAGE WHERE SOME GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE. THIS ALL FALLS SHORT OF ANY WIND ADVISORY CRITERIA HERE. RADAR TRENDS SHOW BULK OF PRECIPITATION WILL BE WELL WEST OF THE AREA...SO NOT EXPECTING MUCH RAIN TONIGHT. STRONG CONVERGENCE ALONG FRONT MAY GENERATE A FEW SHOWERS IN THIS EXCESSIVELY MOIST AIRMASS...AND MOST OF ANY ACTIVITY WOULD BE MORE LIKELY OVER FINGER LAKES REGION. DRY OVER NEPA. A MUGGY NIGHT WITH TEMPS DIPPING ONLY TO THE MID 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... COLD FRONT WILL BE EAST OF THE REGION EARLY MONDAY MORNING. RESIDUAL LLVL MOISTURE AND CAA WILL KEEP SKIES MOSTLY CLOUDY AS TRAILING UPR LVL TROF SWINGS THRU THE REGION. THERE MAY BE SOME WEAK LAKE ONTARIO RESPONSE AS WELL CONTRIBUTING TO LLVL INSTABILITY AND CHC SHOWERS OVER UPSTATE NY. HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION MONDAY NIGHT THROUGH WEDNESDAY WITH NEAR NORMAL TEMPERATURES AND COMFORTABLY LESS HUMID CONDITIONS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MED RANGE FCST FOLLOWS HPC GUIDANCE. A WEAK BACKDOOR CDFNT MAY PRODUCE ISOLATED SHOWERS WED NGT/THU MRNG AS IT PASSES THRU THE RGN. OTRW HIGH PRES...FAIR WX AND SEASONABLE TEMPS XPCTD DURING THE MED RNG PD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... MAIN FOCUS WILL BE THE WINDS ASSCD WITH TNGTS FROPA. WINDS MOSTLY S 10-15 G20 KTS AHEAD OF A STRONG COLD FRONT. BETWEEN 6 AND 10Z WINDS JUST AHEAD OF THE FRONT TO BE SW AT 15-25 G25-35. BEHIND THE FRONT WIND GOES TO W TO NW AT 10-15KTS G20-25. WINDS DIMINISH SLOWLY DURING THE AFTN AND EVE. VFR SKIES UNTIL THE FRONT THEN MVFR CIGS IN CENT NY. THIS MAY NOT LIFT UNTIL AFTER 20Z. AVP SHOULD REMAIN VFR WITH A MID OR HIGH DECK. OUTLOOK... MON NGT...VFR...BUT LIGERING MVFR CIGS PSBL ACRS UPSTATE NY. TUESDAY THROUGH FRIDAY...VFR....BUT LIFR FG/CIGS PSBL IN RIVER VALLEYS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JAB LONG TERM... AVIATION...TAC
Hazardous weather outlook, Sep 14, 3:29 PM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 329 PM EDT SUN SEP 14 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-151930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- 329 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE REMNANTS OF HURRICANE IKE WILL PASS TO OUR WEST TONIGHT. A COLD FRONT WILL SWEEP ACROSS THE AREA AFTER MIDNIGHT. SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH THIS EVENING...THEN SHIFT TO THE WEST BEHIND THE FRONT. WINDS MAY GUST OVER 40 MPH AT TIMES BETWEEN MIDNIGHT AND 4 AM...ESPECIALLY OVER THE HIGHEST TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ040-043-044-047-048-072-151930- SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 329 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. WINDS WILL GET A LITTLE BREEZY TONIGHT AS THE REMNANTS OF HURRICANE IKE PASS WELL TO THE WEST OF THE REGION. SOUTH WINDS WILL INCREASE TO 15 TO 20 MPH THIS EVENING...THEN BECOME WEST AFTER MIDNIGHT WITH GUSTS TO AROUND 35 MPH POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.